Alert archive / Georgia / Frost Advisories in 2015

Frost Advisory 3, NWS Atlanta, GA

October 18, 201515 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 18, 2015, 2:45 PM EDT for 15 counties in Georgia. It took effect at Oct 19, 2015, 1:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 2:45 PM EDT (18:45 UTC)
In effect from
Oct 19, 2015, 1:00 AM EDT
Expired
Oct 19, 2015, 10:00 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 139 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WWUS72 KFFC 181845
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SUN OCT 18 2015


GAZ001>009-011>016-190245-
/O.NEW.KFFC.FR.Y.0003.151019T0500Z-151019T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
245 PM EDT SUN OCT 18 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY.

* LOCATIONS...MAINLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE TO
  DAWSONVILLE AND CLEVELAND.

* TEMPERATURES...LOWER TO MIDDLE 30S.

* TIMING...1 AM THROUGH 10 AM MONDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT BROUGHT
  INDOORS OR ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
740 
WWUS72 KFFC 190040
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT SUN OCT 18 2015


GAZ001>009-011>016-191400-
/O.CON.KFFC.FR.Y.0003.151019T0500Z-151019T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
840 PM EDT SUN OCT 18 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
MONDAY...

* LOCATIONS...MAINLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE 
  TO DAWSONVILLE AND CLEVELAND.

* TEMPERATURES...LOWER TO MIDDLE 30S.

* TIMING...1 AM THROUGH 10 AM MONDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT 
  BROUGHT INDOORS OR ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
943 
WWUS72 KFFC 191410
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT MON OCT 19 2015


GAZ001>009-011>016-191515-
/O.EXP.KFFC.FR.Y.0003.000000T0000Z-151019T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
1010 AM EDT MON OCT 19 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:25 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 18, 1:25 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT SUN OCT 18 2015

.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED AT 333 AM EDT SUN OCT 18 2015/
LATEST SURFACE ANALYSIS SHOWS A LARGE COLD DOME OF HIGH PRESSURE
CENTERED OVER THE WESTERN EDGES OF THE OHIO VALLEY REGION AND
CONTINUING TO PROVIDE A COOL/DRY NORTHERLY WIND FLOW ACROSS THE
STATE. IN THE UPPER LEVELS... A DRY WEST TO NORTHWEST FLOW ALOFT WAS
SPREADING SOME HIGH CLOUDS ACROSS PARTS OF NORTH AND CENTRAL GA
THIS MORNING.

THE FROST THREAT THIS MORNING IS BEING HAMPERED INITIALLY BY NORTH
WINDS OF 4-6 MPH AND THE HIGH CLOUDS... BUT THE HIGH CLOUDS ARE
THINNING AND WINDS SHOULD CONTINUE TO DIMINISH... LEAVING A SHORT
WINDOW FOR PATCHY FROST TO DEVELOP BETWEEN 5 AM AND 8 AM THIS
MORNING. THEREFORE... WILL PLAY IT SAFE AND KEEP THE CURRENT FROST
ADVISORY OUT AS POSTED.

MODELS CONTINUE TO SHOW A COOL/DRY FORECAST FOR THE NEXT SEVERAL
DAYS UNDER HIGH PRESSURE INFLUENCE... RESULTING IN MOSTLY CLEAR
SKIES AND UNSEASONABLY COOL TEMPERATURES. THE COLD AIR ADVECTION
PATTERN WILL ALLOW HIGH AND LOW TEMPS TO RUN 5 TO 10 DEGREES COOLER
THAN NORMAL THROUGH THE SHORT TERM AND BEYOND.

MAIN CONCERN IS THE POTENTIAL FOR AREAS OF FROST EARLY MONDAY
MORNING... ESPECIALLY IN THE PROTECTED AREAS ACROSS FAR NORTH GA
WHERE CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPS TO DIP INTO THE
MID 30S TONIGHT. WILL CONTINUE TO WORD FOR PATCHY/AREAS OF FROST
ACROSS PARTS OF NORTH GA FOR TONIGHT... BUT LET THE DAYSHIFT FINE
TUNE AND POST A FROST ADVISORY AS NEEDED BASED ON NEXT MODEL RUN
NUMBERS.

OTHERWISE... EXPECT HIGHS TO HOLD IN THE 60S TODAY AND MONDAY WHILE
LOWS TONIGHT RANGE FROM THE MID 30S NORTH TO LOWER 40S SOUTH. A MAV
MET BLEND FOR TEMPS LOOKED REASONABLE THROUGH THE PERIOD.

39

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 333 AM EDT SUN OCT 18 2015/
HIGH PRESSURE WILL CONTINUE TO CONTROL THE WEATHER ACROSS NORTH AND
CENTRAL GEORGIA THE FIRST PART OF THIS WEEK RESULTING IN DRY/STABLE
CONDITIONS. A NEARLY EAST-WEST ORIENTED SFC RIDGE WILL SET UP
BETWEEN NE GA AND ERN N CAROLINA BY 12Z/TUESDAY WITH LITTLE MOVEMENT
IN THIS RIDGE THROUGH THURSDAY. ALOFT...AN UPR LVL RIDGE WILL BECOME
MORE AMPLIFIED ACROSS THE GULF COAST IN RESPONSE TO SLOW-MOVING
STORM SYSTEM OVER THE DESERT SOUTHWEST.

MORNINGS WILL BE COOL ESPECIALLY TUESDAY WHERE MID 30S TO MID 40S
WILL BE COMMON. ANY FROST WILL BE CONFINED TO EXTREME NORTHEAST GA.
THROUGH THE WEEK...TEMPS WILL RESPOND TO THE HIGHER HEIGHTS/BUILDING
UPR RIDGE...WARMING BACK TO AT/SLIGHTLY ABOVE NORMAL LEVELS BY
WED/THURS AND FRIDAY.

BY THE END OF THIS PERIOD (FRI/SAT)...THE PATTERN GETS MORE COMPLEX
AND MODELS DIVERGE...SEEMINGLY HAVING A HARD TIME FIGURING OUT
NORTHERN BRANCH JET WITHIN SPLIT FLOW. ACROSS THE SOUTHEAST
REGION...CONFIDENCE IS HIGH THROUGH NEXT SATURDAY THAT DRY WEATHER
WILL PREVAIL WITH HIGH PRESSURE REMAINING IN CONTROL. BY THE LATTER
HALF OF THE WEEK...EXPECT ABOVE NORMAL DAYTIME HIGHS AND NEAR NORMAL
OVERNIGHT LOWS.

DJN.83

&&

.AVIATION...
12Z UPDATE...

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS FORECAST PERIOD.
NORTHEAST TO NORTH WINDS 7-12KT WILL DIMINISH TO 4-8KT BY 22Z AND TO
5KT OR LESS AFTER 00-02Z. NORTH NORTHWEST TO NORTHEAST DIRECTIONS
WILL BECOME MORE NORTHEAST TO EAST AFTER 02Z AS WELL.

//ATL CONFIDENCE...12Z UPDATE...

HIGH ON ALL ELEMENTS...BUT A BIT LOWER ON WIND DIRECTION THROUGH 03Z.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  39  62  39 /   0   0   0   0
ATLANTA         65  42  63  44 /   0   0   0   0
BLAIRSVILLE     61  35  61  36 /   0   0   0   0
CARTERSVILLE    64  39  64  40 /   0   0   0   0
COLUMBUS        69  43  67  45 /   0   0   0   0
GAINESVILLE     62  40  61  40 /   0   0   0   0
MACON           68  40  66  40 /   0   0   0   0
ROME            65  38  66  39 /   0   0   0   0
PEACHTREE CITY  65  38  64  39 /   0   0   0   0
VIDALIA         67  42  68  44 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...LUMPKIN...
MURRAY...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...39
LONG TERM....DJN.83
AVIATION...39
Hazardous weather outlook, Oct 18, 9:08 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 AM EDT SUN OCT 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
908 AM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THE POTENTIAL FOR FROST WILL CONTINUE ACROSS PORTIONS OF NORTHERN
GEORGIA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

PATCHY FROST IS POSSIBLE ACROSS EXTREME NORTHEAST GEORGIA FOR
MONDAY NIGHT AND EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.